Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On Fourier-Toeplitz methods for separable elliptic problems

Authors: D. Fischer, G. Golub, O. Hald, C. Leiva and O. Widlund
Journal: Math. Comp. 28 (1974), 349-368
MSC: Primary 65F05; Secondary 65N20
MathSciNet review: 0415995
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Some very fast numerical methods have been developed in recent years for the solution of elliptic differential equations which allow for separation of variables. In this paper, a Fourier-Toeplitz method is developed as an alternative to the well-known methods of Hockney and Buneman. It is based on the fast Fourier transform and Toeplitz factorizations. The use of Toeplitz factorizations combined with the Sherman-Morrison formula is also systematically explored for linear systems of algebraic equations with band matrices of Toeplitz, or almost Toeplitz form. Finally, results of numerical experiments are described.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F05, 65N20

Retrieve articles in all journals with MSC: 65F05, 65N20

Additional Information

Article copyright: © Copyright 1974 American Mathematical Society